Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 20, 2020, 6:27 PM CDT for Wayne County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 6:27 PM CDT (23:27 UTC)
- Expired
- Mar 20, 2020, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
102 WUUS54 KMOB 202327 SVRMOB MSC153-210000- /O.NEW.KMOB.SV.W.0044.200320T2327Z-200321T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 627 PM CDT Fri Mar 20 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Wayne County in southeastern Mississippi... * Until 700 PM CDT. * At 626 PM CDT, a severe thunderstorm was located 7 miles southeast of Mill Creek, or 14 miles west of Waynesboro, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Waynesboro and Clara. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3172 8894 3189 8847 3158 8846 3145 8894 TIME...MOT...LOC 2326Z 249DEG 33KT 3161 8888 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ CGAL
2 follow-up statements
266 WWUS54 KMOB 202345 SVSMOB Severe Weather Statement National Weather Service Mobile AL 645 PM CDT Fri Mar 20 2020 MSC153-210000- /O.CON.KMOB.SV.W.0044.000000T0000Z-200321T0000Z/ Wayne MS- 645 PM CDT Fri Mar 20 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL WAYNE COUNTY... At 643 PM CDT, a severe thunderstorm was located near Waynesboro, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Waynesboro and Clara. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Occasional cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3165 8886 3189 8847 3158 8846 3149 8879 TIME...MOT...LOC 2343Z 249DEG 33KT 3167 8870 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ CGAL
965
WWUS54 KMOB 202359
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
659 PM CDT Fri Mar 20 2020
MSC153-210008-
/O.EXP.KMOB.SV.W.0044.000000T0000Z-200321T0000Z/
Wayne MS-
659 PM CDT Fri Mar 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. Wind
gusts 40 to 50 mph and penny sized hail is still possible with this
thunderstorm.
LAT...LON 3165 8886 3189 8847 3158 8846 3149 8879
TIME...MOT...LOC 2358Z 249DEG 33KT 3172 8856
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:57 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 20, 3:57 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 357 PM CDT Fri Mar 20 2020 .NEAR TERM UPDATE /Now Through Saturday/...An upper level ridge will weaken and move south as a weak cold front moves into the area this afternoon. Ahead of the front scattered to numerous showers and a few thunderstorms can be expected especially across northwest portions of the area. An isolated strong or severe storm is possible in extreme northwest portions of the area where SPC has outlooked a marginal risk. However, the threat is very low and barely enough to mention. The front sinks to the coast late tonight into Saturday and washes out as upper ridging rebuilds slightly. This will leave low end scattered showers and thunderstorms across mainly the southern half of the area on Saturday afternoon while some cooler and drier air moves into the northwest portions of the area. Lows tonight will range from the low 60s across the northwest to mid and upper 60s along the coast. highs on Saturday will be in the low 70s across the northwest to low 80s in the southeast part of the area. /13 && .SHORT TERM /Saturday night Through Monday night/...Scattered clouds capable of light to moderate falling hydrometeors will continue through the weekend and into the beginning of next week. The weak front that will move into the area during the near term period and stall across our area late Saturday night as the upper flow becomes more zonal through the weekend. A few shortwaves will pass through the northern stream on Sunday and Monday leading to scattered showers and storms across our area. While the surface boundary will be weak and begin to wash out, there should be still enough of an influence to lead to the best storm coverage centered around the boundary. A few rumbles of thunder will be possible each day, but nothing strong. Temperatures will continue to run a few degrees above average with mid to upper 70s across the area on Sunday and upper 70s to low 80s on Monday. Low temperatures will remain mild as well with steady southerly flow developing late Sunday afternoon. Lows will remain in the 60s with maybe a few 50s north of highway 84 on Saturday night. BB/03 && .EXTENDED TERM /Tuesday Through Friday/...The extended period looks to dry out again but before we can dry out one more quick shortwave is expected to bring some showers and storms on Tuesday through Wednesday. A strong shortwave trough will quickly eject out of the Central Plains and into the Great Lakes region on Tuesday. This will lead to scattered showers and storms to develop across the area. Further west on Wednesday an deep upper trough will begin to dig over the western US. This will lead to the upper ridge centered over the Bay of Campeche to build into the central Gulf late Wednesday and Thursday. As the ridge builds the upper flow will be pushed further north and rain chances will drop to near zero. With continued southerly flow, temperatures will slowly warm throughout the week into the mid 80s by Wednesday. As the upper ridge begins to build and some subsidence moves over the area, expect temperatures to climb a little quicker and our first run at 90 could be possible late next week before the ridge moves east and flattens out with the ejecting trough over the western US. BB/03 && .MARINE...A surface ridge stretching west from the Atlantic over the northern Gulf coast will bring a mostly light to at times moderate southerly flow to area waters through tonight. A weak front will move south toward the tonight into Saturday, stalling along the Gulf coast. This will maintain the onshore flow through the late weekend and into early next week, increasing by the middle part of next week. Seas will remain 2 to 4 feet through much of the period. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 20, 11:42 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1142 AM CDT Fri Mar 20 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211645- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1142 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight HIGH risk of rip of rip currents continues through late tonight for coastal Alabama and northwest Florida beaches. An isolated strong to severe storm is possible across parts of southeast Mississippi and southwest Alabama this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday MODERATE risk of rip currents on Saturday and Saturday night for coastal Alabama and northwest Florida beaches. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-211645- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1142 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Mar 20, 6:07 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Mobile AL 607 PM CDT Fri Mar 20 2020 MSZ067-202345- Wayne MS- 607 PM CDT Fri Mar 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN WAYNE COUNTY UNTIL 645 PM CDT... At 606 PM CDT, a strong thunderstorm was located 5 miles north of Ovett, or 9 miles east of Ellisville, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clara. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3173 8894 3184 8873 3155 8859 3147 8894 TIME...MOT...LOC 2306Z 251DEG 30KT 3156 8904 CGAL
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:07 PM CDT | Special Weather Statement | MOB | Wayne | 38 min |
| Mar 20, 6:59 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.